Alert archive / Delaware / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 31, 2011, 2:45 PM EDT for Kent County, Delaware. It was in force for 90 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2011, 2:45 PM EDT (18:45 UTC)
- Expired
- Jul 31, 2011, 4:15 PM EDT
- In force
- 90 min
- Issued by
- NWS Philadelphia/Mount Holly
County Kent County, DE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 4:00 PM EDT | TSTM WND DMG | Clayton, DE | POLES DOWN IN CLAYTON... BLOCKED ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2108 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
225
WWUS81 KPHI 311845
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT SUN JUL 31 2011
DEZ001-002-312015-
KENT DE-NEW CASTLE DE-
245 PM EDT SUN JUL 31 2011
...A STRONG THUNDERSTORM WILL AFFECT KENT AND NEW CASTLE COUNTIES...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM 11 MILES SOUTH OF MIDDLETOWN...MOVING
SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR CLAYTON...SMYRNA
AROUND 300 PM...CHESWOLD AROUND 330 PM...LEIPSIC...WOODLAND BEACH
AROUND 345 PM...DOVER SPEEDWAY...DOVER AROUND 400 PM AND LITTLE
CREEK AROUND 415 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
A FLOOD ADVISORY IS IN EFFECT FOR NORTHERN KENT COUNTY.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT LIGHTNING TO DEVELOP FROM THIS STORM. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3923 7576 3940 7576 3935 7548 3932 7543
3924 7538 3920 7538 3916 7540 3912 7539
3909 7540
$$
TFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 31, 2:33 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 31, 2:33 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 233 PM EDT SUN JUL 31 2011 .SYNOPSIS... THE RETURN OF MOISTURE TOWARD OUR AREA IS BEING PRECEDED BY A COUPLE OF THUNDERSTORMS ON THE SOUTHWEST FRINGE OF OUR FORECAST AREA...IN MARYLAND AND DELAWARE. A COLD FRONT WILL APPROACH FROM THE WEST MONDAY...CROSSING THE REGION MONDAY EVENING. THE FRONT WILL STALL SOUTH OF THE AREA TUESDAY...THEN TRY TO RETURN NORTH AS A WARM FRONT WEDNESDAY. A COLD FRONT WILL CROSS THE AREA THURSDAY WITH WEAK HIGH PRESSURE TO FOLLOW FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1232PM UPDATE: RAISED POPS ANOTHER 10 PCT POCONOS AND FROM SNJ INTERIOR SWWD THRU DEL AND E MD TO THE SE OF I95...UNSTABLE AIRMASS WITH WEAK WAA AND HEAVY RAIN SLOW MOVING TSTMS ALREADY OCCURRING IN E MD AND DEL. NEW 12Z GFS USED TO ASSIST. MAY HAVE FCST THE CHC OF THUNDER TOO FAR N IN NJ BUT THIS WILL HOLD FOR NOW. OTHERWISE CONVECTION MOVING E-SE FROM W NYS AT 15Z SHOULD CLIP THE POCONO'S AND NW NJ LATE THIS AFTN AND EVE IN ASSN WITH DECENT LAPSE RATES/SEWD MOVING SHORT WAVE WITH A WEAK INSTABILITY BURST AS HUMID AIR BEGINS ITS TEMPORARY RETURN TO OUR AREA. RAISED POPS THERE LATE THIS AFTN/EVE IN OUR 11AM UPDATE. TEMPS ON FCST TRACK THRU NOON. 6TH HEATWAVE ABOUT TO OFFICIALLY START PHL BY 2PM. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... A SHORT WAVE CURRENTLY OVER THE UPPER MIDWEST SHOULD CROSS NORTHERN AREAS BETWEEN 0300 UTC AND 0900 UTC MONDAY. THIS SHORT WAVE CURRENTLY HAS ACTIVE CONVECTION. AS IT MOVES SOUTHEAST INTO DRIER AND MORE STABLE AIR...IT WOULD APPEAR AS THOUGH THE POTENTIAL FOR CONVECTION DIMINISHES. THERE COULD ENOUGH MOISTURE SCOURED FOR A FEW SHOWERS... BUT MOST PLACES SHOULD REMAIN DRY. MOST HIGH AND MID LEVEL CLOUDINESS WILL ACCOMPANY THE SHORT WAVE...AFFECTING MOSTLY CENTRAL AND NORTHERN ZONES. FURTHER SOUTH...THERE COULD BE COME CIRRUS FROM THE CONVECTION ON THE STATIONARY FRONT. IT APPEARS AS THOUGH THIS CLOUDINESS WILL REMAIN FAIRLY THIN. THE AIRMASS WILL HAVE A SECOND DAY TO WARM FRONT WITHIN...AND THIS SHOULD RESULT IN WARMER OVERNIGHT LOWS. A BLEND OF MOS NUMBERS WAS USED FOR LOWS...WHICH WERE TICKED UP A BIT THROUGH THE URBAN CORRIDOR. ANOTHER WEAKER SHORT WAVE WILL APPROACH THE AREA MONDAY AFTERNOON... PUSHING ALONG A WEAK COLD FRONT. THERE IS SOME MODEL SPREAD ON HOW MODELS HANDLE THE TIMING OF THE FRONT. THIS COULD HAVE RAMIFICATIONS ON THE PLACEMENT AND EXTENT OF CONVECTION AHEAD OF THE FRONT MONDAY AFTERNOON AND EVENING. THE 0000 UTC GFS HAS MORE OF A WESTERLY LOW LEVEL FLOW AHEAD OF THE FRONT MONDAY...WHICH WOULD IMPLY LESS IN THE WAY OF SURFACE CONVERGENCE...AND A POTENTIAL FOCUS FOR CONVECTION. MODELS HINT THAT A LEE SIDE TROUGH WILL BE IN PLACE (IT USUALLY IS)...AND PERHAPS THIS COULD ACT AS A FOCUS FOR CONVECTION. IF CONVECTION DEVELOPS...THERE WILL BE INSTABILITY AVAILABLE...AS WELL AS SOME SHEAR WITH THE ARRIVING SHORT WAVE. THE AIRMASS JUST AHEAD OF THE FRONT IS MODERATELY UNSTABLE NOW...AS EVIDENCED BY THE 0000 UTC KMPX SOUNDING. FORECAST TRAJECTORIES SUGGEST THAT THIS AIRMASS WILL ARRIVE IN THE DELAWARE VALLEY MONDAY AFTERNOON... PROVIDING THE INSTABILITY. MODIFIED MODEL SOUNDINGS SUGGEST ENOUGH AVAILABLE CAPE FOR DEEP AND POTENTIALLY STRONG UPDRAFTS. HAVE ADDED GUSTY WINDS AND HEAVY RAIN TO THE GRIDDED FCST FOR MON AFTN N AND NW OF PHL. SO...IF CONVECTION CAN DEVELOP ON A BOUNDARY MONDAY AFTERNOON... INSTABILITY AND MARGINAL SHEAR COULD RESULT IN A THREAT FOR SEVERE WEATHER. MODIFIED MODEL SOUNDINGS SUGGEST A MULTICELL THREAT...BUT THIS WILL NOT BE MENTIONED IN THE GRIDDED AND TEXT FORECASTS JUST YET...SINCE THE COVERAGE IS STILL SOMEWHAT IN DOUBT. THE POTENTIAL WILL BE MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK. AT THIS POINT...IT WOULD APPEAR NORTH AND CENTRAL AREAS WOULD BE IN THE BEST POSITION TO TAKE ADVANTAGE OF THE INSTABILITY WITH A FOCUS IN PLACE. FURTHER SOUTH...ACROSS SOUTHERN NEW JERSEY...DELAWARE AND MARYLAND...THE DAY COULD BE MOSTLY DRY AHEAD OF THE FRONT. WITH MORE OF A WESTERLY COMPONENT TO THE LOW LEVEL FLOW...HIGHS WERE MAINLY BASED ON THE HIGHER GFS MOS NUMBERS. THE POSITION OF THE FRONT WOULD SUGGEST CONVECTIVE POTENTIAL WILL SHIFT TO SOUTHERN AREAS MONDAY EVENING. AGAIN...POTENTIAL FOR STRONG CONVECTION EXISTS...BUT THE LOSS OF DAYTIME HEATING AND EXPECTED HIGH CONVECTIVE TEMPERATURES COULD LIMIT COVERAGE HERE. THE FRONT SHOULD SLIP OFFSHORE AND SOUTH OF THE AREA LATE MONDAY NIGHT OR TUESDAY MORNING. WITH A WARM AIRMASS IN PLACE AND A SLOW AIRMASS TRANSITION TO COME...LOWS MONDAY NIGHT WERE GENERALLY BASED ON THE MOS BLEND AND TWEAKED UP A COUPLE OF DEGREES. AS THE SHORT WAVE PASSES...THE SURFACE FRONT MAY JUST GET SOUTH OF THE AREA BEFORE STALLING TUESDAY. IN FACT...THE 0000 UTC GFS SUGGESTS THAT THE FRONT MAY BE CLOSE ENOUGH TO THE DELAWARE/MARYLAND BORDER TO MAKE CONVECTION IN SOUTHERN DELAWARE A POSSIBILITY. FOR NOW...WILL FOLLOW THE BEST INSTABILITY AXIS FOR CONVECTIVE POTENTIAL AND KEEP IT SOUTH OF THE AREA DURING THE DAYLIGHT HOURS TUESDAY. THE AIRMASS DOES NOT CHANGE MUCH...AS 850 MB TEMPERATURES SHOW LITTLE CHANGE. BASED ON THIS...HIGHS TUESDAY WERE BASED MAINLY ON A MOS BLEND. MID RANGE MODELS HAVE BECOME MORE AGGRESSIVE WITH THE WARM AIR ADVECTION AHEAD OF THE NEXT SHORT WAVE IN THE FLOW TUESDAY NIGHT AND WEDNESDAY. THE ADVECTION SHOULD HELP BRING HIGHER MOISTURE CONTENT AIR BACK INTO THE REGION TUESDAY NIGHT...WITH OVERRUNNING SHOWERS POSSIBLE AS EARLY AS TUESDAY EVENING ACROSS THE LEHIGH VALLEY AND SOUTHERN POCONOS. MODEL SOUNDINGS SUGGEST ELEVATED INSTABILITY WILL EXIST AS THE OVERRUNNING CONTINUES LATE INTO TUESDAY NIGHT. THIS COULD RESULT IN SCATTERED THUNDERSTORMS LATE...BUT FOR NOW THIS MAY BE AN OVERSTATEMENT OF THE POTENTIAL. LOWS TUESDAY NIGHT WERE RAISED A TAD AS WARM AIR ADVECTION AND CLOUDINESS SHOULD LIMIT COOLING POTENTIAL. THE OVERRUNNING POTENTIAL WILL CONTINUE INTO WEDNESDAY. THERE IS SOME INDICATION THAT THE WARM FRONT WILL CLEAR SOUTHERN ZONES IN THE AFTERNOON. IF THIS OCCURS...MIXING COULD BRING 850 MB TEMPERATURES NEAR 20 CELSIUS TO THE SURFACE...RESULTING IN HIGHS IN THE LOWER TO MID 90S FROM KPHL SOUTH. THE HEATING COULD ALSO SET UP ENOUGH INSTABILITY WITH AN INCREASING MID LEVEL WIND FIELD TO PRODUCE A SEVERE WEATHER THREAT. HOWEVER...SINCE THERE IS SOME MODEL SPREAD ON HOW THIS WILL PLAY OUT...THE POTENTIAL WILL NOT BE HIGHLIGHTED IN THE HAZARDOUS WEATHER OUTLOOK. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... LONG RANGE MODEL GUIDANCE...I.E. THE 12Z GFS AND ECMWF... ARE BOTH SIMILAR IN SHOWING A GENERAL ZONAL FLOW ACROSS THE NORTHERN TIER OF THE U.S. THROUGH THE LONG RANGE PERIOD. AN INITIAL CLOSED LOW OVER MAINE IS SHOWN TO DRIFT EASTWARD WITH TIME. THE UPPER TROUGH ASSOCIATED WITH THIS FEATURE SHOULD BLOCK THE UPPER HIGH OVER THE SOUTH FROM REACHING OUR AREA DIRECTLY. OCCASIONAL WEAK UPPER TROUGHS APPEAR TO MOVE THROUGH THE FLOW OVER THE NORTHERN THIRD TO HALF OF THE COUNTRY. A SURFACE FRONTAL PASSAGE IS FORECAST ABOUT WEDNESDAY NIGHT. MOSTLY DRY WEATHER THURSDAY IS FORECAST TO SEGUE TO ISOLATED OR SCATTERED MAINLY DIURNAL ACTIVITY BY FRIDAY...AND AGAIN FOR SATURDAY...IN THE WEST- NORTHWEST FLOW ALOFT. ALTHOUGH IT APPEARS TO BE SEASONABLY WARM TO HOT AND TEMPERATURES WILL BE NEAR OR ABOVE NORMAL...THE UPPER PATTERN SUGGESTS THAT EXTREME HEAT WILL NOT RECUR THROUGH THE LONG TERM PERIOD. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A FRONTAL BOUNDARY DRAPED SOUTH OF THE AREA THROUGH TONIGHT HAS BEEN HELPING TO FOCUS SOME SHOWERS AND THUNDERSTORMS. THIS ACTIVITY HAS BEEN EDGING NORTHWARD AS SOME LOCAL ENHANCEMENT TAKES PLACE FROM SEA AND BAY BREEZE CONVERGENCES. WE MAY HAVE SOME ISOLATED TO PERHAPS SCATTERED ACTIVITY DEVELOPING TOWARD SOUTHERN NEW JERSEY INTO THIS EVENING, HOWEVER GIVEN UNCERTAINTY WITH OVERALL COVERAGE AND WITH LOWER CONFIDENCE WE WILL NOT INCLUDE AT THIS TIME. SOME CUMULUS ORGANIZATION IS TAKING PLACE ALONG THE NEW JERSEY SEA BREEZE AND IN CENTRAL DELAWARE, SO WE MAY HAVE TO KEEP A CLOSE EYE ON KMIV AND KACY. FARTHER NORTH, A DISTURBANCE WILL TRACK ACROSS NEW YORK STATE WITH SOME SHOWERS AND THUNDERSTORMS. THIS ACTIVITY LOOKS TO GENERALLY REMAIN NORTH OF OUR TERMINALS TONIGHT. HOWEVER, BANDS OF CUMULUS AND ALTOCUMULUS WILL SPREAD EASTWARD AND MAY ALLOW OUR CLOUD COVER TO INCREASE FOR A TIME LATE THIS AFTERNOON AND THIS EVENING. THE LOW-LEVEL MOISTURE BEGINS TO CREEP UPWARD TONIGHT, AND WITH LIGHT WINDS, WE MAY BE ABLE TO DEVELOP SOME LOCALIZED FOG/HAZE. WE ARE NOT SEEING A SIGNIFICANT JUMP IN MOISTURE, THEREFORE DID NOT HIT THE FOG POTENTIAL HARD AND JUST HINTED AT IT AT KMIV LATE. THE FLOW IS RATHER LIGHT THEREFORE THE WINDS HAVE BEEN TENDING TO BE VARIABLE UNDER 10 KNOTS THIS AFTERNOON. WE WILL HAVE AN INFLUENCE FROM SEA AND BAY BREEZES INTO THIS EVENING AT KACY, KILG AND PERHAPS AT KMIV AND KPHL. OTHERWISE, LIGHT WINDS TONIGHT WILL INCREASE SOME FROM A WESTERLY DIRECTION ON MONDAY. THE NEXT COLD FRONT WILL MOVE INTO THE AREA LATER MONDAY AFTERNOON, THEREFORE CUMULUS DEVELOPMENT IS EXPECTED ALONG WITH AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS. THE GREATER COVERAGE MAY END UP WAITING UNTIL LATE IN THE DAY AND SOME STORMS COULD BE LOCALLY GUSTY. VFR MONDAY, EXCEPT WITH ANY CONVECTION. OUTLOOK... MONDAY NIGHT...A COLD FRONT MOVES THROUGH THEN STALLS NEARBY. SOME SHOWERS AND THUNDERSTORMS /LOCAL SUB-VFR CONDITIONS/ SHOULD OCCUR ALONG AND AHEAD OF THE FRONT. AGAIN, SOME STORMS COULD BE LOCALLY GUSTY EARLY. TUESDAY AND WEDNESDAY...A SECONDARY FRONT MOVES THROUGH MAINLY ON WEDNESDAY. OVERALL VFR WITH THE EXCEPTION IN AND NEAR ANY CONVECTION. THURSDAY AND FRIDAY...A BOUNDARY STALLED TO OUR SOUTH MAY CREEP NORTHWARD FRIDAY. A DISTURBANCE MAY TRACK ALONG THIS FRONT AND APPROACH OUR AREA LATER FRIDAY. IF THIS OCCURS, THE CHANCES FOR SOME SHOWERS AND THUNDERSTORMS WILL INCREASE. OTHERWISE, AN ONSHORE FLOW MAY RESULT NORTH OF THE FRONT. && .MARINE... WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD. HIGH PRESSURE WILL SHIFT TO THE EAST TONIGHT ALLOWING FOR A SOUTHERLY FLOW TO BE MAINTAINED. THE INFLUENCE OF ANY SEA AND BAY BREEZE ENHANCEMENT WILL DWINDLE THROUGH THE EVENING AS THE LAND AREAS COOL. OTHERWISE, GENERALLY ISOLATED CONVECTION MAINLY THIS EVENING FOR PROBABLY NEARSHORE OR INLAND WITH BETTER FORCING OVER LAND AIDED BY LOCAL CONVERGENCE. A COLD FRONT WILL ARRIVE LATE MONDAY, HOWEVER A LEE SIDE TROUGH MAY DEVELOP. THE SOUTHERLY FLOW AHEAD OF THIS FRONT WILL INCREASE ALTHOUGH IT IS EXPECTED TO REMAIN AT OR BELOW 20 KNOTS. SOME CONVECTION SHOULD DEVELOP MAINLY LATE IN THE AFTERNOON AND AT NIGHT AS THE FRONT MOVES THROUGH. THE WINDS AND WAVES CAN BE LOCALLY HIGHER IN AND NEAR THUNDERSTORMS. THIS FRONT MAY STALL NEARBY BEFORE LIFTING NORTH AS A WARM FRONT LATE TUESDAY INTO WEDNESDAY. THE POSITIONING OF THIS FRONT WILL DETERMINE THE WIND DIRECTIONS, HOWEVER SPEEDS ARE FORECAST TO REMAIN ON THE LIGHTER SIDE. A SECONDARY COLD FRONT MAY MOVE THROUGH WEDNESDAY THEN STALL ONCE AGAIN TO OUR SOUTH. THIS BOUNDARY MAY TRY AND LIFT NORTHWARD AS A WARM FRONT LATE THURSDAY AND FRIDAY, HOWEVER HIGH PRESSURE OVER NEW ENGLAND COULD RESULT IN AN ONSHORE FLOW ACROSS OUR AREA. WE TONED BACK FOR NOW THE WAVEWATCH GUIDANCE DUE TO THIS ONSHORE FLOW AS THE GFS MAY BE A LITTLE TO ROBUST WITH IT. && .TIDES/COASTAL FLOODING... THE ASTRONOMICAL TIDES ARE QUITE HIGH DUE TO YESTERDAYS NEW MOON. THE TIDAL DEPARTURES CONTINUE TO BE UP TO ONE-HALF FOOT ABOVE NORMAL, WHICH IS VERY SIMILAR TO WHAT WAS OBSERVED YESTERDAY. THE WATER LEVELS DURING LAST EVENINGS HIGH TIDE CYCLE TOPPED OUT JUST BELOW MINOR TIDAL FLOODING HEIGHTS. A REPEAT OF THIS IS ANTICIPATED DURING THIS EVENINGS HIGH TIDE CYCLE, WHICH IS THE HIGHER OF THE TWO DAILY HIGH TIDES. SINCE FLOODING IS NOT ANTICIPATED ATTM, NO ADVISORIES AND/OR STATEMENTS WILL BE ISSUED. && .CLIMATE... MONTHLY PROJECTIONS BASED ON THIS MORNINGS LOW AND EXPECTED HIGH TODAY AT OUR 4 PRIMARY LONG TERM CLIMO SITES. JULY AVG TEMP PHL 82.3 PROBABLE RER AND ALL TIME MONTHLY RER ILG 80.7 2ND WARMEST BEHIND THE 81.2 OF 1955 ACY 81.0 RER MONTHLY AND ALL TIME MONTHLY RER ABE 77.9-78.0 EQUAL 3RD OR 4TH WARMEST. WARMEST JULY WAS 79.0 1955. PHL...PROBABLE START OF 6TH HEAT WAVE /3RD CONSECUTIVE DAY OF 90/ TODAY. IF IT DEVELOPS TODAY AS EXPECTED...IT WILL LAST THROUGH AT LEAST TUESDAY. IF 90F TODAY...THIS WILL EQUAL THE ALL TIME MONTHLY FREQUENCY OF 90 OR HIGHER AT PHL /21 IN 1952 1988 AND 1995/. AS OF YESTERDAY...20 DAYS. PHL: 28 DAYS SO FAR THIS SEASON 90 OR HIGHER. SEASONAL NORMAL 21. PHL: ONLY 1 DAY BELOW NORMAL IN JULY 2011. IMPLEMENTING 1980-2010 DAILY NORMALS ON AUGUST 1. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DRAG NEAR TERM...DRAG SHORT TERM...DRAG/HAYES LONG TERM...HAYES AVIATION...GORSE MARINE...GORSE TIDES/COASTAL FLOODING...GORSE CLIMATE...
Hazardous weather outlook, Jul 31, 12:51 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1251 PM EDT SUN JUL 31 2011 DEZ001-MDZ008-NJZ001-007>010-012-015>019-027-PAZ054-055-060>062- 067>071-011200- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1251 PM EDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS...HEAVY RAIN AND HAIL MONDAY AFTERNOON INTO MONDAY EVENING...ESPECIALLY IN NEW JERSEY AND EASTERN PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ013-014-020-022>026-011200- DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- 1251 PM EDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. WATER LEVELS COULD APPROACH THE MINOR TIDAL FLOODING BENCHMARK THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS...HEAVY RAIN AND HAIL MONDAY AFTERNOON INTO MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-011200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1251 PM EDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANY THUNDERSTORMS LATE MONDAY AFTERNOON OR EVENING MAY PRODUCE STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ012-015-019-020-NJZ021-011200- KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-CUMBERLAND- 1251 PM EDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING THUNDERSTORMS COULD CAUSE BRIEF POOR DRAINAGE FLOODING THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS...HEAVY RAIN AND HAIL MONDAY AFTERNOON INTO MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 12:30 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1230 PM EDT SUN JUL 31 2011
DEZ002-003-MDZ019-020-311730-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-TALBOT MD-
1230 PM EDT SUN JUL 31 2011
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT...SUSSEX AND
TALBOT COUNTIES...
AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF EASTON...MOVING EAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR HARMONY...PRESTON AROUND 1245 PM...
DENTON...GREENSBORO AROUND 100 PM...AGNER...FEDERALSBURG AROUND 115
PM...SMITHVILLE AND BRIDGEVILLE AROUND 130 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3857 7572 3865 7572 3867 7576 3867 7580
3869 7582 3869 7586 3867 7593 3872 7601
3876 7600 3881 7595 3889 7598 3904 7586
3892 7545 3853 7562
HEAVENERSpecial weather statement, Jul 31, 1:23 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 123 PM EDT SUN JUL 31 2011 DEZ002-003-MDZ020-311845- CAROLINE MD-INLAND SUSSEX DE-KENT DE- 123 PM EDT SUN JUL 31 2011 ...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT AND SUSSEX COUNTIES... AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF CENTERVILLE...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR ANDREWSVILLE AROUND 215 PM...HARRINGTON...FARMINGTON AROUND 230 PM...HOUSTON AND MILFORD AROUND 245 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM AND WILL KNOCK DOWN WEAK BRANCHES. EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. LAT...LON 3903 7542 3869 7544 3883 7585 3902 7584 TFG
Special weather statement, Jul 31, 2:09 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
209 PM EDT SUN JUL 31 2011
DEZ002-311915-
KENT DE-
209 PM EDT SUN JUL 31 2011
...A STRONG THUNDERSTORM WILL AFFECT KENT COUNTY...
AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF DOVER...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR CHESWOLD...LEIPSIC AROUND 215
PM...DOVER SPEEDWAY...DOVER AROUND 230 PM...LITTLE CREEK...DOVER BASE
HOUSING AROUND 245 PM AND BOWERS AROUND 300 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3903 7569 3930 7565 3931 7561 3928 7542
3927 7540 3924 7538 3920 7538 3916 7540
3907 7539 3903 7533 3898 7529 3894 7530
TFGSpecial weather statement, Jul 31, 2:39 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
239 PM EDT SUN JUL 31 2011
MDZ019-312015-
TALBOT MD-
239 PM EDT SUN JUL 31 2011
...A STRONG THUNDERSTORM WILL AFFECT TALBOT COUNTY...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES WEST OF EASTON...MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR TILGHMAN ISLAND...TALBOT BY 300
PM...ST. MICHAELS BY 315 PM...OXFORD AROUND 330 PM...EASTON
AROUND 345 PM...TRAPPE AND HAMBLETON AROUND 400 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3856 7604 3861 7609 3867 7622 3873 7625
3870 7627 3872 7631 3866 7635 3874 7635
3876 7640 3879 7638 3876 7634 3884 7630
3882 7622 3884 7619 3883 7592 3875 7601
3872 7601 3869 7598
TFGSpecial weather statement, Jul 31, 2:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT SUN JUL 31 2011
DEZ001-002-312015-
KENT DE-NEW CASTLE DE-
245 PM EDT SUN JUL 31 2011
...A STRONG THUNDERSTORM WILL AFFECT KENT AND NEW CASTLE COUNTIES...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM 11 MILES SOUTH OF MIDDLETOWN...MOVING
SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR CLAYTON...SMYRNA
AROUND 300 PM...CHESWOLD AROUND 330 PM...LEIPSIC...WOODLAND BEACH
AROUND 345 PM...DOVER SPEEDWAY...DOVER AROUND 400 PM AND LITTLE
CREEK AROUND 415 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
A FLOOD ADVISORY IS IN EFFECT FOR NORTHERN KENT COUNTY.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT LIGHTNING TO DEVELOP FROM THIS STORM. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3923 7576 3940 7576 3935 7548 3932 7543
3924 7538 3920 7538 3916 7540 3912 7539
3909 7540
TFGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:40 PM EDT | Special Weather Statement | PHI | Sussex, Warren | 95 min |
| Jul 31, 7:39 PM EDT | Special Weather Statement | PHI | Camden | 66 min |
| Jul 31, 7:59 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden | 31 min |
| Jul 31, 5:39 PM EDT | Special Weather Statement | PHI | Monroe | 96 min |
| Jul 31, 7:29 PM EDT | Special Weather Statement | PHI | Berks | 91 min |
| Jul 31, 12:30 PM EDT | Special Weather Statement | PHI | Caroline | 60 min |
| Jul 31, 1:23 PM EDT | Special Weather Statement | PHI | Caroline | 82 min |
| Jul 31, 2:39 PM EDT | Special Weather Statement | PHI | Talbot | 96 min |
| Jul 31, 3:58 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 36 min |
| Jul 31, 2:09 PM EDT | Special Weather Statement | PHI | Kent | 66 min |
| Jul 31, 2:35 PM EDT | Areal Flood Advisory | PHI | Kent | 115 min |
| Jul 31, 3:33 PM EDT | Flash Flood Warning | PHI | Kent, New Castle | 2 hr |
| Jul 31, 4:36 PM EDT | Special Weather Statement | PHI | Kent | 84 min |
| Jul 31, 4:56 PM EDT | Special Weather Statement | PHI | Sussex | 64 min |
Nearby
Special Weather Statements in Delaware, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.